MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK TARGET 360 SOFT 9MM X 30CM; DEVICE, NEUROVASCULAR EMBOLIZATION

STRYKER NEUROVASCULAR CORK TARGET 360 SOFT 9MM X 30CM; DEVICE, NEUROVASCULAR EMBOLIZATION
Model Number M0035479300
Medical Device Problem Code Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/29/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Due to the automated mes system there are controls in the manufacturing process to ensure the product met specifications upon release.During visual inspection, the coil delivery wire was found kinked/bent.The main coil was found detached/separated from the delivery wire, kinked/bent and stretched.The detachment seems to be mechanical.Functional testing was not performed as the coil was found to be detached/separated from the coil delivery wire.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.Additional information provided by the customer indicated that the device was confirmed to be in good condition during preparation/prior to use on the patient and was prepared as per the dfu, continuous flush was set up and maintained throughout the clinical procedure, the patient's anatomy was not tortuous, an sl-10 microcatheter was used with the subject coil, the tapered distal end of the introducer sheath was firmly seated in the hub of the microcatheter (with a slight buckling or reactive force indicating proper positioning), the rhv was adequately tightened while the introducer sheath was in the hub (not over/under-tightened) and was opened enough to allow passage of the device through without damage, and the coil was advanced with a gentle push.The same microcatheter was used to finish the procedure and there was no allegation against the microcatheter.Analysis of the returned device revealed the main coil was detached/separated from the delivery wire.Based on visual inspection of the detachment zone, the main coil appeared to have been mechanically detached.The main coil was found to be kinked/bent and stretched and the coil delivery wire was found to be kinked/bent.In the case of this complaint, it is probable that the main coil encountered resistance in the microcatheter during the procedure which caused it to kink and stretch during manipulation.As a result, the main coil likely detached/separated from the delivery wire when force was applied to pull it back.An assignable cause of procedural factors was assigned to the as reported event "coil in catheter friction" and as analyzed events "main coil kinked/bent", "main coil stretched" and "main coil prematurely detached/separated" during use since these issues are associated with a product that met stryker design and manufacturing specifications and was used in accordance with the dfu, but performance was limited due to procedural and/or anatomical factors during use.An assignable cause of handling damage was assigned to the as analyzed event "coil delivery wire kinked/bent" since this issue is due to handling of the product or portion of the product during the clinical procedure, upon removal of the product from the packaging, or preparation of the product prior to use.
 
Event or Problem Description
Analysis of the returned device found that the subject coil prematurely detached/separated during use.There were no clinical consequences to the patient reported as a result of this event.

Brand Name
TARGET 360 SOFT 9MM X 30CM
Common Device Name
DEVICE, NEUROVASCULAR EMBOLIZATION
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI  NA
Manufacturer (Section G)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI   NA
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key13395415
Report Number3008881809-2022-00043
Device Sequence Number11786490
Product Code HCG
UDI-Device Identifier04546540676627
UDI-Public04546540676627
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K153658
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/31/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/23/2023
Device Model NumberM0035479300
Device Catalogue NumberM0035479300
Device Lot Number22159250
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/14/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/04/2022
Initial Report FDA Received Date01/31/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/25/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
INFINITY LONG SHEATH (STRYKER); SL-10 MICRO CATHETER (STRYKER)
Patient Age50 YR
Patient SexMale